Ask The Doctor > Pending > Issues with anemia

Issues with anemia

Patient: Hello, I have been told by multiple general physicians over the last two years (I move a lot) that I am anemic although very close to the lower limit of iron. I have been given oral iron supplements to take once daily. However I have stopped before the end of a month each time because when I start taking the pills my period comes early and when it does I see that the blood is thick and black, almost like a paste. I don’t know whether I should go to a lab to check my condition and what tests to request. would it simply be a blood cell count and hematocrit/heme analysis? Is the problem just a question of not getting the iron in the right way? It seems as if any supplement I ingest just ends up in vaginal discharge.

 

 

Symptoms: thick black period blood and early periods, craving red meat, dizzy/weak spells, pain in legs (quad muscles) without much physical activity.

 

 

Doctor:

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment